Alert archive / Colorado / High Wind Watches in 2023

High Wind Watch 9, NWS Pueblo, CO

March 28, 202313 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Mar 28, 2023, 2:48 PM MDT for 13 counties in Colorado. It took effect at Mar 30, 2023, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 28, 2023, 2:48 PM MDT (20:48 UTC)
In effect from
Mar 30, 2023, 12:00 PM MDT
Expired
Mar 29, 2023, 3:05 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 114 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WWUS75 KPUB 282048
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
248 PM MDT Tue Mar 28 2023

COZ069>075-077>080-083-086>088-094-099-290500-
/O.NEW.KPUB.HW.A.0009.230330T1800Z-230331T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-Springfield Vicinity/Baca County-
248 PM MDT Tue Mar 28 2023

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts over 60 mph
  possible. Highest winds expected over Mountain areas.

* WHERE...the San Luis Valley, the Sangre de Cristo Mountains, Wet
  Mountains, Wet Mountain Valley, central and eastern Fremont,
  Pueblo, Huerfano, Las Animas and Baca Counties.

* WHEN...From Thursday afternoon through Thursday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile and light weight vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust across the San Luis
  Valley and portions of the Plains could significantly reduce
  visibility on area highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
4 follow-up statements
062 
WWUS75 KPUB 290434
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1034 PM MDT Tue Mar 28 2023

COZ069>075-077>080-083-086>088-094-099-291245-
/O.CON.KPUB.HW.A.0009.230330T1800Z-230331T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-Springfield Vicinity/Baca County-
1034 PM MDT Tue Mar 28 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts over 60 mph 
  possible. Highest winds expected over Mountain areas.

* WHERE...The San Luis Valley, the Sangre de Cristo Mountains, 
  Wet Mountains, Wet Mountain Valley, central and eastern 
  Fremont, Pueblo, Huerfano, Las Animas and Baca Counties.

* WHEN...From Thursday afternoon through Thursday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile and light weight
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
699 
WWUS75 KPUB 291215
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
615 AM MDT Wed Mar 29 2023

COZ069>075-077>080-083-086>088-094-099-292015-
/O.CON.KPUB.HW.A.0009.230330T1800Z-230331T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-Springfield Vicinity/Baca County-
615 AM MDT Wed Mar 29 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts over 60 mph 
  possible. Highest winds expected over Mountain areas.

* WHERE...The San Luis Valley, the Sangre de Cristo Mountains, 
  Wet Mountains, Wet Mountain Valley, central and eastern 
  Fremont, Pueblo, Huerfano, Las Animas and Baca Counties.

* WHEN...From Thursday afternoon through Thursday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile and light weight 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
393 
WWUS75 KPUB 291928
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
128 PM MDT Wed Mar 29 2023

COZ069>075-077>080-083-086>088-094-099-300330-
/O.CON.KPUB.HW.A.0009.230330T1800Z-230331T0100Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-Springfield Vicinity/Baca County-
128 PM MDT Wed Mar 29 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph 
  possible.

* WHERE...The San Luis Valley, Sangre de Cristo and Wet Mountains,
  Wet mountain valley, central and eastern Fremont county, and
  Pueblo, Huerfano, Las Animas and Baca Counties.

* WHEN...From Thursday afternoon through Thursday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult,
  especially for high profile vehicles. Blowing dust may reduce
  visibility at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
362 
WWUS75 KPUB 292105
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
305 PM MDT Wed Mar 29 2023

COZ077-078-083-086>088-094-099-300515-
/O.UPG.KPUB.HW.A.0009.230330T1800Z-230331T0100Z/
/O.NEW.KPUB.HW.W.0011.230330T1800Z-230331T0200Z/
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Eastern Las Animas County-Springfield Vicinity/Baca County-
305 PM MDT Wed Mar 29 2023

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...the Wet Mountain Valley, Central and Eastern Fremont, 
  Pueblo, Huerfano, Las Animas and Baca Counties.

* WHEN...From noon to 8 PM MDT Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile and light weight vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust could significantly
  reduce visibility on area highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ069>071-300515-
/O.UPG.KPUB.HW.A.0009.230330T1800Z-230331T0100Z/
/O.NEW.KPUB.HW.W.0011.230330T1800Z-230331T0200Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
305 PM MDT Wed Mar 29 2023

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...the San Luis Valley.

* WHEN...From noon to 8 PM MDT Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are expected. Travel could be 
  difficult, especially for high profile and light weight 
  vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust could significantly
  reduce visibility on area highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ072>075-079-080-300515-
/O.UPG.KPUB.HW.A.0009.230330T1800Z-230331T0100Z/
/O.NEW.KPUB.HW.W.0011.230330T1800Z-230331T0200Z/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
305 PM MDT Wed Mar 29 2023

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 80 mph 
  expected.

* WHERE...the Sangre de Cristo Mountains and Wet Mountains.

* WHEN...From noon to 8 PM MDT Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile and light weight vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ084-085-300515-
/O.NEW.KPUB.HW.W.0011.230330T1800Z-230331T0200Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-
305 PM MDT Wed Mar 29 2023

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...El Paso County.

* WHEN...From noon to 8 PM MDT Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile and light weight vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust could significantly
  reduce visibility on area highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Mar 28, 11:34 AM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Mar 28, 11:34 AM MDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1134 AM MDT Tue Mar 28 2023

.SHORT TERM...(Today and tonight)
Issued at 408 AM MDT Tue Mar 28 2023

Key Messages:

1) Marginal critical fire wx for the far eastern plains.

2) Warmer today.

Currently...

Clear skies prevailed across the fcst area at 3 am (although low
clouds were noted immediately east of the border in KS). Interior
smaller mtn valleys were quite cold with readings in the +/-single
digits while larger valleys were in teh tens and single digits. Mtn
tops continued cold with negative values. The plains were quite cold
with many readings in the teens.

Today...

Warmer today. Main concern will be increasing southerly flow over
the plains and remnant dry air in place, This will allow for
marginal critical fire weather conditions to develop over the far
eastern plains this afternoon, and a Red Flag warning is in effect
for the far eastern plains. Note that I have extended this warning
to include Baca and Prowers counties. Min RH values will reach down
to 5 to 15 percent across all of the plains today, although winds
are not expected to reach critical fire wx criteria conditions along
the I-25 corridor.

Max temps will reach to teh mid 40s in N El Paso county to near 60s
along the lower Ark River valley. In the SLV, temps will reach well
into the 40s, with mtns warming up into the 20s are much warmer
temps move in aloft. Some high clouds will move across the region
later today, although expect overall mostly sunny conditions.

Tonight...

Ridge aloft continues to build over region. This will continue to
bring in warmer air aloft. Temps by sunrise will only fall into the
20s and 30s across the plains with the warmest temps along the
mtns/plains interface ("banana belt region) and over the plains
along the CO/NM border region. Temps in the mtns will also be
noticeably warmer with reading mainly in the 10s. Some locally
colder temps will be realized in teh smaller valleys due to favorable
radiational cooling and snow cover. \/Hodanish

.LONG TERM...(Wednesday through Monday)
Issued at 408 AM MDT Tue Mar 28 2023

Key Messages:

1) Critical fire weather conditions for Thursday along with windy
conditions.

2) Fire weather concerns for Friday and
into the weekend.

.Wednesday...Ridge aloft builds overhead with generally dry and
mild weather. A weak cold front will pass over the eastern plains
and I25 corridor Tuesday night into Wednesday morning. The cold
front will bring modest cooling and main effect will be lighter
winds. The lighter winds will reduce the threat for critical fire
weather conditions on the plains and I25 corridor. NBM suggests
the cooler air may mix out during the afternoon over parts of the
southern I25 corridor. Models have a tendency to mix out the
cooler air too quickly. If the cooler air does mix out, there
could be some marginal critical fire weather conditions.

.Thursday...Strong trough moves into the Great Basin with strong
southwest flow aloft ahead of the system. Winds aloft will
strengthen from the southwest, and windy conditions will develop
over the area on Thursday. Winds will be rather strong from the
southwest over the CWA. The NBM had winds reaching high wind
criteria over the eastern mountains, but the NBM has had a high
wind bias lately. Trimmed back the winds to mostly be below high
wind criteria, but it will still be windy. Main weather story will
be the low humidities over the I25 corridor and eastern plains.
Issued a fire weather watch for Thursday with the potential for a
higher end fire weather threat. Threat may linger later into the
evening, and later shifts can fine time the time of any
highlights. It will be windy in the San Luis valley, but
humidities look to stay above critical fire weather values. Some
moisture will move into the Continental Divide region. The Eastern
San Juans are the most favored orographically. Current grids have
snow fall amounts approaching advisory criteria.

.Friday...The strong trough will pass over area early on Friday.
Main concern for Friday is critical fire weather conditions as
gusty northwest flow develops behind the trough. Dry air aloft
will move into the region in the subsidence behind the trough.
Critical fire weather conditions are also possible on Friday for
the I25 corridor and eastern plains. The northwest flow aloft will
also bring some light snow to the mountains of Lake and Chaffee
Counties, but accumulation will be light.

.Saturday through Monday...A warming trend develops for the
weekend with milder air aloft moving into the region. Sunday could
be the warmest of the days with temperatures on the plains
approaching 80F. There will be a threat for critical fire weather
conditions over the I25 corridor, eastern plains, and San Luis
Valley. Main factor will be the wind speeds. By Monday, the next
trough will approach the region. Still some uncertainty with the
system, although ensemble means suggest the system having a
northerly track with dry and mild weather east of the Continental
Divide region. --PGW--

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1131 AM MDT Tue Mar 28 2023

VFR at all taf sites the next 24 hrs. Generally light winds this
afternoon and overnight at KPUB and KALS, with briefly gusty south
winds at KCOS this afternoon. Cold front overnight will keep winds
n-nely into mid-morning Wed at KCOS and KPUB, then sely winds
become gusty at both sites after 17z-18z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday morning through Thursday
evening for COZ226>237.

Red Flag Warning until 7 PM MDT this evening for COZ229>237.

&&

SHORT TERM...HODANISH
LONG TERM...PGW
AVIATION...PETERSEN
Hazardous weather outlook, Mar 28, 4:24 AM MDT, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
424 AM MDT Tue Mar 28 2023

COZ058>089-093>099-291300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
424 AM MDT Tue Mar 28 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Critical fire weather conditions are expected over the eastern
plains during the mid and late afternoon time period, generally east
of a line from La Junta to Trinidad. Please do not burn in this
region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions are likely on Thursday over the
Interstate 25 corridor and eastern plains with windy conditions
and low daytime humidities. Critical fire weather conditions
are possible on Friday with breezy conditions and lower
humidities. The threat for critical fire weather conditions
continue into the weekend, but winds will be lighter.

Snowfall is expected mainly over the Continental Divide region
Thursday into Friday. Light to moderate accumulations are
anticipated with the highest amounts in the Eastern San Juan
Mountains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

34/06

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:55 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more26 hr
Mar 28, 3:02 PM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Las Animas and 3 more24 hr

Nearby

High Wind Watches in Colorado, 2023Every high wind watch in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.